MAUDE Adverse Event Report: ABBOTT VASCULAR HT BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE

ABBOTT VASCULAR HT BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Catalog Number 1009661J
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the circumflex coronary artery.On removal of a hi-torque balance middle weight universal guide wire without force, unspecified resistance was met and the tip of the guide wire separated.The guide wire tip was contained within the unspecified guiding catheter and was therefore simply manually removed with the guiding catheter as a single unit.There was no adverse patient effects and no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Exemption number e2019001.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.Based on the information provided, a conclusive cause for the reported difficulties could not be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8913407
Report Number2024168-2019-11008
Device Sequence Number1829284
Product Code DQX
UDI-Device Identifier08717648065873
UDI-Public08717648065873
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number1009661J
Device Lot Number9032071
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1